MAUDE Adverse Event Report: GIVEN IMAGING VIETNAM CO LTD MANOSCAN; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)

GIVEN IMAGING VIETNAM CO LTD MANOSCAN; SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Model Number 3890
Medical Device Problem Codes Difficult to Remove (1528); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the catheter was damaged.The inner white lining is degraded <(>&<)> structure is compromised.A problem was encountered at the end of the study at nasal canal, the catheter was difficult to extubate, it was stuck.There was no medical intervention performed to remove the catheter.There was no patient and user harm.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted two of the photos showed the catheter was discolored near the plugs.The white silicon section of the catheter was cracking and disintegrating along the entire length of the catheter.The sensors of the catheter appeared to be corroded however no damage to the tpe insulation could be identified.The third photo showed the catheter select screen has been used 108 times.It was reported that the manometry catheter was damaged.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur due to being difficult to remove from a patient.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not use ultrasonic or other agitation while washing the probe; autoclave; use ionizing radiation; use hydrogen peroxide or glycerin containing products to clean or disinfect the probe.Strongly oxidizing agents such as peracetic acid or hydrogen peroxide.Disinfectants such as endo-spor, sporox and the steris washer use hydrogen peroxide as a primary agent in their formulation and will damage the probe.Use synthetic detergents or petroleum-based soaps as these may be absorbed by the silicone and subsequently leached out in prolonged use.Use silicone fluid or grease to lubricate the passage of the probe through the nares or anus as these materials may swell and weaken the tubing and consequently compromise the integrity of the outer section of the probe.Immerse the probe beyond the ¿do not immerse¿ demarcation line near the proximal end of the probe (the end with the electrical connectors and vent orifice).Doing so can damage or destroy the probe.Pull on the outer sleeve of the catheter probe while cleaning.This can cause bunching of the outer sleeve and potentially damage the probe -the ruled tubing and ¿y¿ connector section of the probe may be cleaned with an antiseptic towelette or germicidal disposable cloth.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the tube/hose damage was present along the entirety of the catheter.The catheter was discolored near the plugs.The white silicon section of the catheter was cracking and disintegrating along the entire length of the catheter.The sensors of the catheter appeared to be corroded however no damage to the tpe insulation could be identified.It was reported that the manometry catheter was difficult to remove from patient and manometry catheter is damaged.The reported issues were complete.The product analysis noted evidence that the device was not used as intended.These issues may occur if the device was being difficult to remove from a patient.Also, due to improper cleaning methods or solutions.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use ultrasonic or other agitation while washing the probe; autoclave; use ionizing radiation; use hydrogen peroxide or glycerin containing products to clean or disinfect the probe.Strongly oxidizing agents such as peracetic acid or hydrogen peroxide.Disinfectants such as endo-spor, sporox and the steris washer use hydrogen peroxide as a primary agent in their formulation and will damage the probe.Use synthetic detergents or petroleum-based soaps as these may be absorbed by the silicone and subsequently leached out in prolonged use.Use silicone fluid or grease to lubricate the passage of the probe through the nares or anus as these materials may swell and weaken the tubing and consequently compromise the integrity of the outer section of the probe.Immerse the probe beyond the ¿do not immerse¿ demarcation line near the proximal end of the probe (the end with the electrical connectors and vent orifice).Doi ng so can damage or destroy the probe.-pull on the outer sleeve of the catheter probe while cleaning.This can cause bunching of the outer sleeve and potentially damage the probe.The ruled tubing and ¿y¿ connector section of the probe may be cleaned with an antiseptic towelette or germicidal disposable cloth.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MANOSCAN
Common Device Name
SYSTEM, GASTROINTESTINAL MOTILITY (ELECTRICAL)
Manufacturer (Section D)
GIVEN IMAGING VIETNAM CO LTD
suite 6a, 6th floor
ho chi minh city
VM 
Manufacturer (Section G)
GIVEN IMAGING VIETNAM CO LTD
suite 6a, 6th floor
ho chi minh city
VM  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19116484
Report Number3007662958-2024-00004
Device Sequence Number15347390
Product Code FFX
UDI-Device Identifier04260167482446
UDI-Public04260167482446
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K091070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3890
Device Catalogue Number3890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/24/2024
06/28/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/19/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown